MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal investigation was performed.The internal biomérieux cap d-09 (2018) survey strain was subcultured to tsab and macconkey agar and incubated to 35-37°c for 20-22 hours.A second subculture was performed and testing included individual organism suspensions with gn cards from four different gn card lots in duplicate as well as vitek ms.(b)(4) (biomerieux internal cap d-09 strain): the strain grew on mac agar as a non-lactose fermenting isolate.All eight gn cards tested resulted in low discrimination identifications of acinetobacter lwoffii/moraxella group.Vitek ms resulted in an identification of acinetobacter lwoffii with a 99.9% confidence value.As a.Lwoffii was part of the low discrimination call on all gn cards tested, vitek 2 cards are performing as expected.No further action is required.Some customers associated with this internal strain investigation reported misidentifications when testing this strain with the vitek 2 nh card, however the nh card knowledge base does not include a.Lwoffii as a claimed species so either an unidentified result or misidentification may occur.The following limitation is contained in the product labeling: testing of unclaimed species may result in an unidentified result or a misidentification.
 
Event or Problem Description
A customer in the united states reported a misidentification of an acinetobacter lwoffii survey sample (d-9) as moraxella group in association with the vitek® 2 gn id test kit.The customer tested the sample on the vitek gn id card, and obtained an identification of moraxella group, when the expected result was acinetobacter lwoffii.

Brand Name
VITEK® 2 GN ID TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7954584
Report Number1950204-2018-00421
Device Sequence Number427781
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2019
Device Catalogue Number21341
Device Lot Number2410515203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1